MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER M/L TAPER HIP PROTHESIS SYSTEM RASP LONG POST SIZE 4; INSTRUMENT, HIPS

ZIMMER BIOMET, INC. ZIMMER M/L TAPER HIP PROTHESIS SYSTEM RASP LONG POST SIZE 4; INSTRUMENT, HIPS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: country: china.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that tip of rasp fractured and was suspected to be a retained foreign body in the patient.There was no reported adverse patient impact, and no surgical intervention to remove the foreign body.The patient was not symptomatic.There was no surgical delay.Surgical technique for the product was utilized.No additional information was available.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4;d9;g3;h2;h3;h6.The following section was corrected: d1.H6: component code: mechanical (g04) rasp.Visual examination of the returned product identified that the rasp cutting teeth were dull and worn.The flat surface around the etch also showed wear from previous uses.The distal tip was confirmed fractured.The fractured piece(s) were not returned for evaluation.No other damage was noted.The device history records were reviewed for deviations, anomalies and similar events.Tips of the rasps breaking were found in the device history review; however, the investigation determined that those devices met product specifications.The reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Medical records were not provided.A definitive root cause cannot be determined.The complaint is confirmed based on the returned, fractured device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ZIMMER M/L TAPER HIP PROTHESIS SYSTEM RASP LONG POST SIZE 4
Common Device Name
INSTRUMENT, HIPS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19691801
Report Number0001822565-2024-02260
Device Sequence Number18175531
Product Code LZO
UDI-Device Identifier00889024132023
UDI-Public(01)00889024132023(10)63319839
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192660
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00771200460
Device Lot Number63319839
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date07/08/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale